MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.6-18-150-P-NS-0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, a cxi support catheter separated.Access was obtained in the femoral artery and a contralateral approach was used.The access site was not scarred.However, the anatomy was slightly stenosed, and arteriosclerosis and occlusion of the lower extremity was reported.Another manufacturer's 0.018-inch wire and a cook 6-french sheath were used during the procedure.After the wire guide was passed through the popliteal and peroneal arteries, the user attempted to introduce the catheter.However, resistance was encountered and the catheter was unable to be advanced.The catheter was also difficult to withdraw.However, it was removed and soaked.The user attempted to reinsert the catheter again.Upon removal of the catheter, it separated.A power injector was not used.The cxi was removed "normally" from the patient, and another support catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: d9, h3.It was originally reported that the complaint device would not be returned; however, the device was returned to cook.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, a cxi support catheter separated.Access was obtained in the femoral artery and a contralateral approach was used.The access site was not scarred; however, the anatomy was slightly stenosed, and arteriosclerosis and occlusion of the lower extremity was reported.Another manufacturer's 0.018-inch wire and a cook 6-french sheath were used during the procedure.After the wire guide was passed through the popliteal and peroneal arteries, the user attempted to introduce the catheter; however, resistance was encountered, and the catheter was unable to be advanced.The catheter was also difficult to withdraw; however, it was removed and soaked.The user attempted to reinsert the catheter again.Upon removal of the catheter, it separated.A power injector was not used.The cxi was removed "normally" from the patient, and another support catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter was separated approximately 35.5-centimeters from the strain relief.The distal separated fragment measured approximately 112-centimeters from the distal tip.A kink was also noted, sixteen centimeters from the distal tip.A document-based investigation evaluation was performed.A review of the device history record found five relevant non-conformances on three subassembly lots, on a total of 39 devices; however, all affected product was scrapped, and the lots were 100% inspected.A review of complaint history found no additional complaints for this final lot number or any other final lot containing the same subassembly lots as the complaint device.The product ifu states ¿the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.¿ the information provided upon review of the complaint file, device master record (dmr), dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was stenosed and occluded, and resistance was encountered upon advancement and removal of the catheter.It is likely that the catheter became caught within the narrowed vessel.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17624313
Report Number1820334-2023-01151
Device Sequence Number7318631
Product Code KRA
UDI-Device Identifier00827002500013
UDI-Public(01)00827002500013(17)260216(10)15228218
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Catalogue NumberCXI-2.6-18-150-P-NS-0
Device Lot Number15228218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/29/2023
11/29/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/27/2023
12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND 18 WIRE GUIDE.; COOK KCFW-6.0-38-40-RB-RAABE.
Patient Age65 YR
Patient SexMale